Bipolar Disorder Community
TRILEPTAL FOR BIPOLAR
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

TRILEPTAL FOR BIPOLAR

DOES ANY ONE TAKE TRILEPTAL FOR BIPOLAR ??? IF SO HOW MUCH AND FOR HOW LONG HAVE YOU BEEN TAKING IT??
Related Discussions
4 Comments Post a Comment
Blank
Avatar_m_tn
Trileptal is Oxcarbezepine a good mood stabilizer.I am on Carbamazepine which is also very similar and effective for bipolar disorder.if your Pdoc has started it,then it is a good descision as on Trileptal you need not undergo regular blood tests initially or later to check your white cell count.You will have to take this for a long time if you respond well to this medication which is generally well tolerated.
Blank
539549_tn?1315985262
I take trileptol I have been taking it every day at night since I was dianosed with BP almost 9 years ago
Blank
1011826_tn?1274496312
I have been on Trileptal for about 4 years now. I began it because I had trouble with sleepiness and general fatigue on Tegretol, and the blood tests bothered me. At first Trileptal worked, but the effect lessened over time as I built up tolerance and we (doc and I) kept tweaking it until I was on 1800 mg a day and it still wasn't really working. I also have generalized anxiety disorder, so she added Xanax into the mix. The Trileptal also began causing a lowering of my blood sodium levels (hyponatremia), a rare side effect for the medication, but I used salt pills to offset this and had to- guess what?- go for regular blood tests. And then depression and anxiety worsened over time. I also began to have these weird twitches and movements I couldn't control, one so badly I ended up in an emergency room with a neurologist questioning if the Trileptal was causing the problem.

After getting a new psych doctor and a therapist, we all decided to work together to get me off of Trileptal, as the pdoc felt it had not really helped me, and the therapist helped me deal with the depression and anxiety as well. Pdoc also was worried about the hyponatremia and "twitches". (These are really weird side effects most people don't get, but I guess I am very sensitive. He also was worried about some cognitive effects the hyponatremia caused, leaving me groggy and unable to concentrate in the mornings especially. )

All in all, I would not call it a totally effective drug for me. Its side effects are uncommon, and less severe than others (like Depakote, Lithium or Zyprexa), but it isn't a really strong drug-- it seemed to take a lot to make it work even a little. So now we are switching me to Lamictal, which, so far, I like a lot more.

Talk to your doc more about it and read more about the drug to decide if it is right for you. Like I said, the hyponatremia was the big problem for me, and may not be for you. Also, you may read lots of stories on the internets about drug interactions for bipolar people- unfortunately it seems the case that many drugs must be tried to find the right one. A good doctor can be a great help in navigating this situation, and I wish you the best.
Blank
Avatar_f_tn
I just found this post. Yes I take trileptal or also known as oxcarbazepine 300mg for about 3 months. 3 a day everyday. I know it's not long. The very first day I took the medicion I started laughing on it for no reason. I felt really happy and I didn't want to argue. I just wanted to sit around laughing and having a good ol time. And for several weeks same thing but sometimes I felt like I was dying to get out of the house and do something. Then in the third week nothing. I didn't feel happy at all. Arguements restarted. At first we weren't sure if having a giggle fit was a normal responce to the meds. But the doctor didn't seem concerened but if it was suposed to do that why ain't it now. And my mom thinks that the med is working right now since it's in my system but even if I'm not super happy I should at least be less sad then when off the meds and less angry. But I feel like I did before I was on the meds. Then my doc told me to take 3 pills at once but I got sick on it and couldn't keep it down. So now I'm back to taking 1 pill 3 times a day instead of 3 at once like that one day which to me didn't make sence because weather I take all 3 at the same time or I take 3 spread out through the day I'm still getting the same amout of medicion. So anyway that is my experiance with trileptal.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
bbaggins
FL
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL